Alert archive / Texas / Rip Current Statements in 2021
Rip Current Statement 28, NWS Brownsville, TX
NWS Brownsville, TX issued this rip current statement at May 22, 2021, 1:58 AM CDT for Kenedy County, Texas. It took effect at May 22, 2021, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2021, 1:58 AM CDT (06:58 UTC)
- In effect from
- May 22, 2021, 7:00 AM CDT
- Expired
- May 22, 2021, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WHUS44 KBRO 220658 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 158 AM CDT Sat May 22 2021 TXZ256-257-351-222300- /O.NEW.KBRO.RP.S.0028.210522T1200Z-210523T0000Z/ /O.NEW.KBRO.CF.S.0011.210522T1400Z-210522T2000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 158 AM CDT Sat May 22 2021 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the coastal flood statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, from 7 AM CDT this morning through this evening. For the, from 9 AM CDT this morning through this afternoon. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Beach run-up will be most likely around high tide. High tide today will be at 12:13 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
818 WHUS44 KBRO 221502 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1002 AM CDT Sat May 22 2021 TXZ256-257-351-230000- /O.CON.KBRO.CF.S.0011.000000T0000Z-210522T2000Z/ /O.CON.KBRO.RP.S.0028.000000T0000Z-210523T0000Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1002 AM CDT Sat May 22 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding near high tide. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...For the High Rip Current Risk, until 7 PM CDT this evening. For the Coastal Flood Statement, until 3 PM CDT this afternoon. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Beach run-up will be most likely around high tide at 12:13 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this rip current statement went out at May 21, 11:52 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 21, 11:52 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1152 PM CDT Fri May 21 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions now with light winds. The RGV airports should remain in a relatively dry and stable weather pattern tonight and Saturday morning. A disturbance in the western Gulf is forecast to drift north with negligible local impact. However, could get isolated showers and even a rumble of thunder along the coast Saturday afternoon/evening as upper weakness remains in the area. && .PREV DISCUSSION... /issued 646 PM CDT Fri May 21 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Despite the presence of the broad tropical surface low over the western Gulf about 150 miles ESE of CRP, relatively benign aviation weather is expected across the RGV airports overnight tonight. The afternoon seabreeze has fired off a small area of conv near the northern section of the Hidalgo/Starr County line region. This isold conv will likely die off later this evening with the loss of the afternoon surface heating. This will leave behind generally VFR conditions. Conv associated with the tropical low in the western Gulf of Mex will continue to drift W-SW across the lower TX Gulf waters but should not make much progress inland over the short term period as the tropical low in the western Gulf of Mex is expected to continue on a general NNW/NW movement until it moves inland over the mid/upper TX coastline later tonight into Sat morning. This will likely keep the RGV airports in a relatively dry and stable wx pattern over the upcoming 24 hours with overall VFR conditions prevailing. PREV DISCUSSION... /issued 214 PM CDT Fri May 21 2021/ SHORT TERM (Now through Saturday Night): Fairly benign weather persists for much of Deep South Texas today while Invest 91L churns over the northwestern Gulf. High pressure over the Tennessee and Ohio River Valleys as well as a 500mb trough and closed low slowly approaching from the Great Basin and Intermountain West regions will act to pull 91L toward the middle Texas coast, likely passing well to the north of the CWFA. The wrap-around moisture from 91L combined with a 500mb low slowly meandering back over Deep South Texas may lead to some isolated to widely scattered showers moving onshore as 91L approaches the Texas coast this afternoon and evening. As far as sensible weather across inland areas is concerned, this will likely be the only impact from 91L to the Rio Grande Valley. Subsidence in the wake of 91L will lead to dry conditions during the day on Saturday, while surface high pressure settles over the southeastern US and shifts winds to southeasterly flow. The broad 500mb low over Deep South Texas will remain nearly stationary through Saturday night, with a few embedded disturbances in the mid-level flow possibly leading to additional rain chances later Saturday evening and overnight. Looking to the coast, easterly winds over the Gulf will lead to increasing swells this weekend, which will combine with astronomical tides leading to some instances of minor coastal flooding. A Coastal Flood Statement remains in effect until 3 PM today for Coastal Cameron, Coastal Willacy, and Coastal Kenedy Counties. Trends will be monitored for additional Coastal Flood Statements around high tide on Saturday as well. LONG TERM (Sunday through Friday): Mid-level low pressure continues to sit along the lower Texas coast until a shortwave ripple lifts low pressure northeastward on Tuesday, allowing a mid-level ridge to begin to build across Texas through the end of the week. Surface high pressure remains generally anchored across the Southeastern US coast, keeping a steady stream of moisture and east to southeasterly flow through the long term period. This continues at least some rain chances and increased cloud cover into Tuesday with slightly below normal temperatures. The seabreeze may be an active convective boundary each afternoon Sunday into Monday and potentially Tuesday. Expect drier and warmer conditions Wednesday through Friday, with breezy southeasterly winds as low pressure deepens across the southern Plains. With persistent easterly flow into early next week and increasing astronomical tides, coastal flooding may be possible during high tide cycles Sunday into at least Tuesday. MARINE (Now through Saturday Night): An easterly wind fetch will remain in place over the coastal waters leading to persistent, building easterly swell. The elevated wave heights will maintain SCEC conditions through much of the short term. The combined influences of easterly winds as well as swell from Invest 91L in the Gulf will drive wave heights higher on Saturday, when Small Craft Advisories may be needed for much of the Gulf Waters. Conditions on the Laguna Madre will remain relatively favorable due to light easterly winds. Sunday through Friday: Unsettled weather continues along the lower Texas coast into next week with light to moderate easterly flow. Small Craft Advisory conditions may be ongoing into Sunday, likely persisting into Sunday night. Daily thunderstorm chances continue into Tuesday. Marine conditions briefly improve Monday into Wednesday before increasing southeasterly winds build seas again, with Small Craft Caution conditions Thursday or Friday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 74 84 73 / 20 20 10 30 BROWNSVILLE 88 73 87 73 / 20 20 10 30 HARLINGEN 89 71 87 72 / 20 10 10 30 MCALLEN 90 72 90 73 / 0 0 10 20 RIO GRANDE CITY 93 71 92 72 / 0 0 10 10 SOUTH PADRE ISLAND 79 75 80 75 / 20 20 10 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 54-BHM/66-Tomaselli
Hazardous weather outlook, May 21, 4:35 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 435 PM CDT Fri May 21 2021 TXZ248>257-351-353-222145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 435 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Minor coastal flooding will be possible along the lower Texas coast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Minor coastal flooding will be possible along the lower Texas coast Saturday. An elevated risk of rip currents is possible at the local beaches through the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-222145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 435 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories may be needed across the offshore waters of the lower Texas Coast Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:58 AM CDT | Coastal Flood Statement | BRO | Kenedy | 13 hr |
| May 22, 2:08 AM CDT | Small Craft Advisory | BRO | 52 hr |
Nearby
Rip Current Statements in Texas, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.